Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Had unsafe sex. Spotting, cramps. Levelen Ed. Help?

Hi, I take Levelen Ed, and have for about two and a half months now. Last week I missed two pills (one on Monday and one on Wednesday) on Wednesday I had unprotected sex with my partner who came inside me. My period its not due until next week but today i am noticing some spotting which is dark brown and cramping. Previously on Levelen Ed i have never spotted or had cramps before my placebo week, even if I missed a pill.
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello, thanks for using health care magic.
Levlen is an oral contraceptive made up of progesterone and estrogen taken on a daily basis. It works by inhibiting ovulation, increasing cervical mucous and altering the uterine lining. Missing a pill increases the chances of falling pregnant and missing two or more further increases the chances. Spotting occurs due to hormonal imbalances and implies that missing two pills creates a disequilibrium in the level of your circulating hormones. There is no clear cut answer as to whether you are pregnant or not but its less likely that you are pregnant. However, only a pregnancy test a few days after your expected day of menses ( if menses don't come) will confirm or exclude pregnancy.
So not to border too much, continue your pills, ideally should have doubled the pills on Tuesday and Thursday (the days following the miss) or the day you immediately discovered you had missed pills.
Best regards and do not hesitate if you have more questions. Keep us inform after the pregnancy test.
Dr. Achuo A. M.
Answered: Sat, 2 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor